T Nation

Scary Reaction Tonight - Not Normal for Me!


Took my injection of 100mg TestCyp at 7pm. Took an Ambien and Lisinopril around 8pm. Went to bed feeling fine. Woke up at 12:45 having night sweats, chills, rapid pulse 120+, headache, a "warm-flushing" feeling coming over me. I tried to relax, raised my legs up and slowed my breathing. About an hour passed and I feel well. This scared me very much, as I accually woke my wife up and was thinking "what to put on when I call 911". I felt as though I was going out.

I emailed my doc already - any thoughts here? Are these all possible side-effects? Do you see any RX issues with the three drugs?


All of things you listed are side effects of Lisinopril under the "Call your doctor immediately" variety.


Call 911 and then call your doctor the next time this happens. Or, better yet, go talk to your doctor RIGHT NOW and explain what happened.

Also, while (as Jewbacca mentioned) this sounds more like a Lisinopril issue, have you tried less harsh alternatives to Ambien such as Melatonin (3mg, 30 minutes before bed)?


Some T products are modifications of soy precursors and some are from yam precursors. Some who have soy allergies cannot tolerate soy derived products. Some products do not list such details. When someone has a problem that goes away when switching brands, this can be the reason.

Some can have reactions to the type of oil that is used. Cotton see or sesame seed oil. T cyp is most always cotton see oil and eth is typically sesame oil. One can switch to the other oil.

Some products contain only benzyl alcohol [BA] as an additive. Others have multiple additives. Look to find a product that only has BA. [Watson's T cyp]

If you have an allergy, taking benadryl 45 minutes before injecting would have positive effects. This can act as a diagnostic tool and would never be a long term solution.

Read the product insert or find a pdf on the manufacturer's website.

You did not state if this was a first injection or a change in product.

I do not think that this is a drug interaction. Some young males have high T levels and would they have T:drug interactions?

Some have idiopathic cascades of histamines [body panic] that can be triggered by heart burn or things that challenge the GI system. The foods involved to not need to allergic. Smoked foods, heavily roasted meats, roasted chicken skin can do this for some and if the cooking also involves a lot of herbs such as thyme, things can also be a trigger. These can send people to the hospital and that gets costly. IV drip, lab tests, EKG etc. In the end they will inject 10mg of benadryl. You can take benadryl when early symptoms are noticed and otherwise solve the problem before you could get to the hospital. For some reason, these things can mostly occur at night. If you inject T mid day, the outcome might be valuable.

Ambien can be addictive. Have you tried melatonin? Melatonin should be time release, most is not. If not time release, you can wake up as melatonin levels drop, which is the normal termination of sleep. OTC and cheap.

Trazodone is also effective at initiating and maintaining sleep. Combined with the above, you have a great combo.

Benadryl can initiate sleep, it can create rebound wakefulness as blood levels drop. It is the ingredient in most of the OTC sleep aids, with jacked up prices for the same ingredient and dose.

"Zolpidem has not adequately demonstrated effectiveness in maintaining sleep, however it is effective in initiating sleep.[9] Its hypnotic effects are similar to those of the benzodiazepine class of drugs"

Some foods that lead to these issues might otherwise lead to a sleepless night. The brain feels toxic-excited. I think that this can cause ringing in the ears. One would want to avoid these foods. In a situation like this, something is crossing the brain-blood barrier that causes problems. One reason that things like this can occur is a leaky gut, where things that are not fully broken down by digestion pass through the intestinal wall, get past the liver and into general circulation. Normally this cannot occur, but if junk is getting absorbed that should not be, that is called leaky gut syndrome. Such things are known to cause the problems in the prior paragraph. The effect on the nerves in the brain may be messing with the nerves in the gut and the concentration of these toxins may be creating the problem and the subsequent body panic.

These problems can cause severe/painful intestinal cramps, heavy cold sweats, disorientation and diarrhea, the guts solution to the problem. If non of that occurs, problem may be something else.

One has to consider if something else triggered the problem other than the T and drugs.


It sounds like a panic attack.


Yup, but need to know what the trigger is.